Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Hiv Cause High Blood Sugar

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Blood Sugar and Fats

...Sugar Glucose is sugar. It is broken down in the cells to provideenergy. Blood sugar increases after you eat or drink anythingbesides water. A high glucose level (hyperglycemia) can be a signof the disease diabetes mellitus. High blood sugar levels caneventually damage your eyes, nerves, kidneys or heart. High bloodsugar can be a side effect of the HIV protease inhibitors. Low blood sugar (hypoglycemia) can cause fatigue (see Fact Sheet...
Ask the Experts

High Blood Sugar....Please answer

My t cells are 420 v.l is undecpable on my last lab work my blood sugar was 120 should i worry about that My doc told me we would watch it i'm on zerit, epivir, viracept. and if it is still 120 or higher If i switch one or two meds, will that help....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Both the Zerit and Viracept could be involved with that. If you have never failed an HIV treatment regimen then there are numerous options to swithc to. Often switching the D4T to tenofovir, AZT, or abacavir and the Read more »

Frequent urination after atripla

It's been 2 days since I started atripla and I pee a lot. Why is that?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...nervous system side effects can have odd manifestations such as urinary frequency. More often there may be other issues such as high blood sugar or urine infection that may warrant discussion with your HIV provider. KH Read more »

Diabetes and Hiv Testing!

Hi Dr. Bob,I am sorry if this is the wrong site for this question, but I did not see where else on here to ask so here is my simple question: If you have diabetes or high blood sugar levels and you are unaware of it so you are not taking any meds...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hello M.R.,Diabetes with or without elevated blood sugars will not affect the results of your HIV tests.Dr. Bob Read more »

you never answered my question. do you hate me? but i like you.

I asked this question two times in the past. Me and my date are planning to get a HIV test, before we start a relation. She has diabetes, she takes some pills and injections for controlling the diabetes. Is an HIV antibody test sufficient for her? I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...wrong site for this question, but I did not see where else on here to ask so here is my simple question: If you have diabetes or high blood sugar levels and you are unaware of it so you are not taking any meds for it, will it intefere with your... Read more »
Articles
The Well Project

Caring for Your Heart if You Have HIV/AIDS

...-- if you are overweight, you are more likely to develop heart disease Monitor your blood sugar -- If you have diabetes or high blood sugar, you are at an increased risk of developing heart disease. Keeping sugar levels in check can reduce your... Read more »
AIDSinfo

An Overview of Reyataz (Atazanavir)

... Heart rhythm changes. Call your healthcare provider right away if you develop dizziness or feel lightheaded. Diabetes and high blood sugar (hyperglycemia). New cases of diabetes and worsening of already existing diabetes has been reported in... Read more »
AIDSinfo

An Overview of Kaletra (Lopinavir/Ritonavir)

...urine; fast heartbeat; fever; indigestion; loss of appetite; pains in stomach, side, or back; yellow eyes or skin), diabetes, high blood sugar (symptoms include blurred vision, dry mouth, fruity mouth odor, increased hunger or thirst, increased... Read more »
AIDSinfo

An Overview of Zerit (Stavudine, d4T)

... Trouble sleeping (insomnia) Loss of appetite Chills Fever Allergic reactions Blood disorders High blood sugar Changes in body fat Stavudine may cause other side effects. Call your doctor if you have any... Read more »
Connect With Others

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

IS THERE SUCH THING AS HIV-NEGATIVE AIDS?

Posted by bura, 3 Replies
As per the title, is there really such a thing? Read more »

Scared might be infected with HIV.

Posted by midwesternguy63, 3 Replies
...I'm really scared that I might be HIV positive. I was sleeping with someone that was very promiscuous. We usually had low risk sexual activites, but a couple of Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »